MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH30
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via journal article: title: the role of muscle flap in preventing bronchus stump insufficiency after pneumonectomy for malignant pleural mesothelioma in high-risk patient authors: morris beshay, giovanni carboni, beatrix hoksch, marc a.Reymond, ralph a.Schmid citation: interactive cardiovascular and thoracic surgery.2008; 7: 621 625.Doi: 10.1510/icvts.2007.166546 the authors retrospectively analyzed all patients who underwent extra pleural pneumonectomy (epp) with primary muscle flap cover of the bronchus stump.A total of 30 patients (age range: 40 to 83 years old) with malignant pleural mesothelioma (mpm) were included in the study.During the procedure, all patients received a muscle sparing antero-lateral thoracotomy.The heavy wire linear stapler tlh30 was used for division of the bronchus.Thereafter, latissimus dorsi muscle or serratus anterior muscle was used to cover the bronchus stump in all patients.The muscle flap (mf) is fixed on the bronchus stump in a sandwich technique using 3 interrupted pds ii 3-0 sutures from behind and in front.Reported complications included hemorrhagic secretion (n-2) which required thoracic drainage to be retained and local wound seroma (n-1) which required drainage.Three months post-operative, 1 patient had local recurrence and died 2 months after.Six and 12 months post-operative, 8 patients had local recurrence.It was concluded that surgical techniques using muscle flap seems to play a major role in the prevention of bronchus stump insufficiency especially after neo-adjuvant chemotherapy.
 
Additional Manufacturer Narrative
(b)(4).Report source: literature.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7446373
Report Number3005075853-2018-09226
Device Sequence Number16638222
Product Code GDW
UDI-Device Identifier20705036013225
UDI-Public20705036013225
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTLH30
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;